The Summer Lectures

Exploring the Crop Circle Phenomenon - Conference 2018

The Ballroom, The Bear Hotel, Devizes, Wiltshire, UK - 3rd, 4th & 5th August 2018







Introduction



Our Crop Circle Conference

It has been over ten years since we first began the Summer Crop Circle Lectures and during that time the crop circle phenomenon, while remaining constant, has changed enormously. The way we think about the subject and interact with the circles has moved on and so has the way we do our conference, with emphasis on community and the sharing of ideas and experiences.

Our Ethos

You'll find our conference is a little less about entertainment and more about community and collegiality. It's an event where the crop circles are not only enjoyed and celebrated, but where people can come and join in the conversation, share their experiences and participate in a more inclusive and collaborative way. As important as the circles themselves are the people who are drawn to them, often full of stories and experience, insight and wisdom. It is they (in addition to our speakers) that make up the 'body conference'. As always, our speakers will be drawn from those who have actually spent time in the fields and those who are actively engaged in the endeavour to better understand the phenomenon. Our speakers will not just be published authors, or professional speakers, but people who genuinely have something interesting and progressive to say about the whole phenomenon - some will be updating us about where their research has taken them in the last year, or over several years.

Consciousness, Communication, Community, Collegiality & Communion

At it's heart, the conference is about community. Opportunities to spend meaningful time with colleagues, or those who share similar interests is so rare in our society these days. We have a tradition of lasting friendships being made at our events over the years and this is something we really value and want to continue. The crop circles are themselves an invitation to participate, modern-day temporary temples in the landscape that arouse the curiosity and evoke almost limitless questions - some of the best conversations we've ever had have been with complete strangers inside the latest crop circle. Equally, some of the best times we've have had have been at the Summer Lectures over the years meeting new and interesting people and having the privilege of listening to some of our outstanding speakers. Many people use the opportunity our conference presents to meet and make new friends and then head out into the fields to experience the crop circles together. Devizes lies close to many crop circle hotspots and we have been blessed on many occasions with formations close by during the weekend of the event.

Who is this conference for?

We welcome anyone who has an interest in the crop circles, beginners, veterans and everyone in between. We open our conference on the Friday with an 'Introduction to the Crop Circle Phenomenon' and offer two workshops, one the 'Geometry of the Crop Circles' and one on 'Crop Circles and Consciousness' The Friday programme is a great primer for the weekend.

The 'Introduction to the Crop Circle Phenomenon' presentation is given by a different researcher each year and offers an overview of the subject for those who might be new to it, or those who'd like a reminder! Our Geometry Workshop offers both theory and handson drawing exercises to familiarise our attendees with the role of Sacred Geometry in the crop circle phenomenon. It is presented with both beginners and the more experienced in mind and is designed to give a good grounding in many of the concepts you will

undoubtedly hear discussed during the weekend. Don't worry if you have never drawn with a compass and straight-edge before, there will be plenty of help on hand. This workshop is a place to shed your dread of maths and find your love for numbers!

The Consciousness Workshop begins on Friday and then stretches out across the whole weekend - with sessions on Saturday and Sunday morning. This group looks at what links consciousness with crop circles and opens with the question 'What brings you here?' The group widens and deepens throughout the weekend to discuss synchronicity, dreams, how the crop circles impact upon the psyche and what that might tell us about the whole phenomenon.

Our weekend conference is designed to get everyone thinking, talking and fully immersed in the crop circle mystery. Be ready for an impromptu lunch or dinner with new friends, or even stray out into the Wiltshire countryside for a sunset visit to the latest crop circle or a night-watch with a few likeminded attendees. The idea is that the conference is the framework for your weekend and then everyone

makes and takes their connections onto whatever they feel inspired to do.





Our programme at a glance

Friday Presentations & Workshops:

- Talk: Introduction to the Crop Circles with Annemieke Witteveen
- Workshop: Introduction to Geometry & the Crop Circles with Michael Glickman & Karen Alexander
- Workshop: Introduction to Crop Circles & Consciousness with Dr Jonathan-Paul DeVierville & Karen Alexander

Saturday Speakers:

- Karen & Steve Alexander Crop Circles of 2018 the story so far...
- Guenther Sherman Crop circles: sacred geometry, harmony, beauty and deeper knowledge
- Gary King Crop Circles: New Thoughts and Ideas
- Philippe Ullens Crop Circles: Art and Intuition
- Laara Maxwell Crop Circles and the animating current of life
- Dan Vidler Exploring the Interiors of the 2017/2018 Crop Circles
- A.J. Gevaerd Crop Circles in Brazil: Do they have the answer?

Sunday Speakers:

- Roland Beljon Crop Circles: The chase goes on
- Michael Glickman Crop Circles: Place & Space
- Monique Klinkenbergh The story of the Crop Circle Exhibition
- Robin Heath The Language of Megalithic Landscapes do they speak to one another?
- Karen Alexander The Reign of the Age of Quantity: Crop Circles, Perception & Change
- Geoff Fitzpatrick The Geometry and Beauty of the Langdean Bottom circle of 2017
- Dr Jonathan-Paul DeVierville Crop Circles, Culture, Continuity & Continuum

With music throughout the weekend performed by Albert Lamb

Our programme in Detail

Friday Programme: Opening Lecture & Pre-Conference Workshops

1.30pm - 2.00pm Doors Open & Registration (30 mins)

2.00pm - 3.00pm Opening Lecture:

An Introduction to the Crop Circle Phenomenon (60 mins)

This lecture is open to members of the public as well as conference

attendees.

Location: Ballroom

Presenter: Annemieke Witteveen

3.30pm - 5.30pm *Workshop:*

An Introduction to Crop Circle Geometry (120 mins)



Hands-on workshop exploring crop circle geometry and drawing the crop

circles.

Location: Ballroom

Facilitators: Karen Alexander & Michael Glickman

6.00pm - 8.00pm *Workshop:*

An Introduction to Crop Circles and Consciousness (120 mins)

Experiential workshop exploring & discussing crop circles and their

relationship to human consciousness.

Location: Ballroom

Facilitators: Karen Alexander & Jonathan-Paul DeVierville

8.00pm Close.

Saturday Programme: Lectures & Groups - Day One

9.15am - 10.00am Crop Circles and Consciousness Workshop - Follow-up 1 (45 mins)

First of two follow-up sessions for those who took part in the Crop Circles

and Consciousness Workshop on Friday

Facilitator: Jonathan-Paul DeVierville

Location: Ante-room

10.00am - 10.15am Doors Open & Registration (15 mins)

Location: Ballroom

10.15am - 10.30am Welcome I About Us I Introductions (15 mins)

10.30am - 11.30am Presentation:

What's Been Happening in the Fields? (60 mins)

The 2018 crop circle season so far, with the photography of Steve Alexander with music and discussion. Plus information about which circles are open to the public.

Facilitators: Karen & Steve Alexander

11.30pm - 12.00pm *Break:*

Refreshments I Networking I Discussion (30 mins)

Our break times are all about discussion, sharing and making connections. They are liminal integrative spaces that bridge our speakers and allow everyone to take-on and talk about the themes introduced in the

presentations.

12.00pm - 1.00pm *Lecture:*

Guenther Schermann (60 mins)

1.00pm - 2.30pm *Break:*

Lunch (90 mins)

The Bear Hotel offers delicious lunches, or you can venture out in to Devizes to one on the many cafes and restaurants in the town. Get



together with friends, colleagues and continue the discussion!

2.30pm - 3.30pm *Lecture:*

Gary King (60 mins)

3.30pm - 3.40pm Short Break (10 mins)

Our short breaks are for changing speakers smoothly, to stretch the

legs and grab a quick comfort break if needed.

3.40pm - 4.10pm *Lecture:*

Philippe Ullens (30 mins)

4.10pm - 4.40pm Break:

Refreshments I Networking I Discussion (30 mins)

4.40pm - 5.10pm Lecture:

Laara Maxwell (30 mins)

5.10pm - 5.20pm Short Break (10 mins)

5.20pm - 6.05pm *Lecture:*

Dan Vidler (45 mins)

6.05pm - 6.15pm Short Break (10 mins)

6.15pm - 7.15pm *Lecture:*

A. J Gevaerd (60 mins)

7.15pm Close

The official close of the Saturday Programme.

Sunday Programme: Lectures - Day Two

9.15am - 10.00am Crop Circles and Consciousness Workshop - Follow-up 2 (45 mins)

Second of two follow-up sessions for those who took part in the Crop Circles

and Consciousness Workshop on Friday

Facilitator: Jonathan-Paul DeVierville

Location: Ante-room

9.45am - 10.00am Doors Open & Registration (15 mins)

Location: Ballroom

10.00am - 10.15am Welcome I About Us I Introductions (15 mins)

10.15am - 11.15am *Lecture:*

Roeland Beljon (60 mins)

11.15am - 11.45pm *Break:*

Refreshments I Networking I Discussion (30 mins)

11.45pm - 12.45pm *Lecture:*

Michael Glickman (60 mins)

12.45 - 2.15pm *Break:*

Lunch (90 mins)

The Bear Hotel offers delicious lunches, or you can venture out in to Devizes to one on the many cafes and restaurants in the town. Get together with friends, colleagues and continue the discussion!

2.15pm - 3.15pm *Lecture:*

Robin Heath (60 mins)

3.15pm - 3.25pm Short Break (10 mins)

3.25pm - 4.25pm *Lecture:*

Karen Alexander (60 mins)

4.25pm - 4.55pm *Break:*

Refreshments I Networking I Discussion (30 mins)

4.55pm - 5.25pm *Lecture:*

Geoff Fitzpatrick (30 mins)

5.25pm - 5.35pm Short Break (10 mins)

5.35pm - 6.05pm *Lecture:*

Monique Klinkenbergh (30 mins)

6.05pm - 6.15pm Short Break (10 mins)

6.15pm - 7.15pm Closing Lecture:

Jonathan-Paul DeVierville (60 mins)

7.15pm - 7.30pm Thanks and Goodbyes

7.30pm Close

The official close of the Sunday Programme.

8.00pm - Late Conference Dinner The Conference Dinner is an opportunity to break-bread with

and celebrate our conference and community. Served in the Bear Hotel this dinner needs to be booked in addition to your Saturday/Sunday lecture ticket. You will be asked to choose from several sections on our three course menu in advance. It's a

great opportunity for late evening discussion and fond farewells.

Ticket Notes

You can attend as little or as much of the weekend as you wish. There is a small discount for those booking for both the Saturday and Sunday programme and a further small discount if you book for the entire event. Details of how to make your booking are included on page 9 on in this brochure. Any of the ticket options are bookable individually apart from the dinner. Friday Geometry workshop: We provide all the drawing equipment and materials necessary to take part in the workshop - but please feel free to bring along your own compass or equipment as you prefer. Friday Crop Circles & Consciousness Workshop: The Friday session of this workshop is a stand alone session and costs £50.00, however for those attending the entire weekend there are two supplementary sessions on Saturday and Sunday morning at no extra cost. Conference Dinner: The Conference Dinner is held at the Bear Hotel at the conclusion of the weekend.

Ticket Tariff

Friday Introductory Lecture	£10.00
Friday Geometry Workshop	£50.00
Friday Crop Circles & Consciousness Workshop	£50.00
Saturday (only) Programme	£55.00
Sunday (only) Programme	£55.00
Saturday & Sunday Programme	£100.00
Sunday Conference Dinner	£30.00
Full Weekend Ticket (includes all the above)	£230.00



The beautiful Ballroom in the Bear Hotel - all set-up and ready to go...

Our Venue: The Bear Hotel, Devizes Wiltshire





Our 2018 event will be held in the historic Bear Hotel in Devizes. Situated in the central market place of Devizes, with it's old world charm, great food and welcoming atmosphere it is a firm favourite with those visiting the area. Their beautiful ballroom will become our auditorium for the conference and attendees will have the convenience of easy access to the hotels amenities during the weekend.

Devizes is a very pretty market town which is within easy driving access of Avebury stone circle, Silbury Hill, West Kennett Longbarrow and even Stonehenge. It makes a great base for those wanting to explore the surrounding countryside and visit any crop circles that are around.







Finding the Bear Hotel

Market Place, Devizes, Wiltshire, SN10 1HS - UK
Tel: 01380 722444 | Website: http://www.thebearhotel.net | Email: info@thebearhotel.net
Click here to Find on Goggle Maps

Accommodation



Devizes has a great selection of places to stay, and while you are not in any way obliged to stay in the Bear Hotel for the duration of the conference, we would recommend it highly.

Important: If you decide to stay at the Bear Hotel you will need to make your own reservation. The hotel can be contacted via the contact details above. Rooms begin at approx £90 per night. Please let them know you will be attending the conference when you book. All questions about the hotel and accommodation need to be addressed directly to the Bear Hotel itself.

Booking for the Conference

The conference is not offered as an all inclusive package to allow for maximum flexibility and all budgets. You book for the conference itself with us, but will then need to book your accommodation separately. Teas and coffee will be provided during the weekend, but meals (apart from the Conference Dinner if you book for it), are not included. You will of course be warmly welcomed if you decide to dine in the Bear Hotel itself, however, Devizes offers many excellent and varied cafes and restaurants for you to choose from.

Bookings are now open and are made by emailing Karen Alexander (Organiser) at events@temporarytemples.co.uk Payments are made by by PayPal. Please email us with details of the tickets you would like to book and we will email you back with confirmation of availability, cost and payment details. Note: the workshops always fill up first as they have limited numbers.



A little group discussion between some of our 2017 speakers...

About your Facilitators and Speakers

Facilitators:



Karen Alexander is main conference organiser, conference host, workshop facilitator and speaker. Karen is a long time circles researcher (1990-present day) who has for many years brought a thoughtful and introspective touch to researching the crop circles. A highly respected and influential speaker and writer, her work seamlessly fuses sacred art, spirituality, psychology and philosophy - the scholarly and the intuitive. Karen is perhaps best known as the writer behind the annually published Crop Circle Year Books (1999 - 2017) and Crop Circles: Signs, Wonders & Mysteries (Arcturus, 2006 & updated in 2009 & 2012). She is also known for her hand drawn images and paintings of the crop circles which are widely admired and collected. Karen has a background in counselling and psychotherapy and has facilitated and taken part in a number of groups and projects over the last 20 years looking specifically into crop circles and their connection with consciousness.



Steve Alexander is conference co-organiser. He is an internationally renowned photographer, whose images of the crop circles have graced books, media, documentaries and cinematic films worldwide for over 20 years. Steve has long set the standard by which all other crop circle photography is judged, he is well-known for his influential sweeping landscape images of the circles and his high quality, artistic approach to recording the phenomenon. Steve has a longtime involvement with the crop circles spanning over 30 years. He is perhaps best known for his photography in the Crop Circle Year Books (1999 - 2017), the book Crop Circles: Signs, Wonders & Mysteries (Arcturus 2006 & updated in 2009 & 2012) and for his nine beautiful crop circle films.



Dr. Jonathan-Paul DeVierville is conference co-host, workshop facilitator and speaker. He is Professor Emeritus of The Humanities, History and Interdisciplinary Studies (from the Department of Social Sciences at St. Philips College, Texas). He is a Licensed Clinical Social Worker and a Licensed Professional Counsellor He owns and directs The Alamo Plaza Spa in San Antonio, Texas and is a regular teacher and speaker on Spa Culture all over the globe. Jonathan-Paul has taught analytical, depth and archetypal psychology and clinical psychotherapy at the post-graduate level and has a particular interest in dream work. In addition to all this he is a committed crop circle experiencer and researcher, with over 15 years of first-hand experience in the field.



Michael Glickman is a workshop facilitator and speaker. He is a much-loved, respected and influential elder-statesman figure of the crop circle community, whose work on the geometry and interpretation of the crop circles has spanned over 25 years. A former architect, inventor and teacher, he is now a renowned, inspirational and often out-spoken speaker and writer; he has long occupied a central space at the heart of research into this phenomenon. He is also known for his sharp wit and never being an opinion too far away from controversy! Michael has written many articles and is a regular blogger on the crop circles. His book, Crop Circles (published by Wooden Books), is now in its third revised edition. He is also author of Cornography (2007) and Crop Circles: The Bones of God (2009).

Speakers (In addition to our facilitator-speakers)

Annemieke Witteveen is a primary school teacher from the Netherlands and came the crop circle subject 15 years ago. She was deeply moved by the beautiful crop circles and the Wiltshire landscape and instinctively knew there was something about them that she had been searching for. Annemieke returns to Wiltshire each summer where she is most often found in the latest circles! She is also a longtime lecturer on the subject and her talks are filled with her experiences in the circles and her findings from the fields in the hope she inspires everyone to form their own ideas about what this enigmatic phenomenon means. Annemieke will be giving the Introductory presentation at this years event.

Guenther Schermann has studied mathematics for 25 years and works and lives in the city of Vienna. He has a long time interest in the esoteric science of numbers and was immediately drawn to the geometry and number of the crop circles. He has been visiting southern England for over 21 years now and in that time has been actively researching the phenomenon. In his talk: Crop circles: sacred geometry, harmony, beauty and deeper knowledge, he will discuss the idea that 25 years of geometric and complex crop circles are preparing mankind for some kind of awakening and remembering. Guenther is well known for his lively and enthusiastic presentations, illustrated with an incredible array of colourful diagrams and photographs.

Gary King began researching the crop circle phenomenon in 1997. He first came to the publics attention after having been one of the three primary witnesses present at the formation and discovery of the East Field formation on the 7th July 2007. Since then he has lectured both nationally and internationally, and featured in numerous TV productions regarding the phenomenon. Working as a much sought after tour guide, Gary carries a wealth of experience and knowledge that is both insightful and intellectually stimulating.

Philippe Ullens is the proprietor of the Henge Shop in Avebury, Wiltshire. Philippe has a background in art procurement and is a keen and very able photographer – "photography is for me active meditation and feeds my soul". Philippe has a long standing and strong connection to the crop circle phenomenon and has photographed the circles for years, even publishing his own books filled with his beautiful photography. Philippe brings his artist's eye and his long experience of involvement in t crop circle phenomenon to the conference.

Laara Maxwell was born into a family of grain growers and merchants, as a child, she played in fields of grain on her family's farm in Western Canada. Perhaps this early familiarity with crops underlay her astonishment and wonder on encountering, in the 1990's, photos of the anomalous phenomenon of crop circles. She wanted to explore them in person and visited her first circle in 2002. Laara's formal education was in Canada, the U.S. and Britain. She was awarded a PhD in Social Psychology by The London School of Economics and Political Science and left academia the next day to pursue her life's true work of finding and implementing tools and techniques designed to enhance human health and well-being.

Dan Vidler is a School teacher, ardent crop circle enthusiast, photographer and webmaster of www.ukcropcircles.co.uk which documents the interiors and ground details of the crop circles. He has been a regular and popular speaker at the Summer Lectures since their inception. Dan has a keen eye for the fine detail of the circles; the lay of the crop and other significant ground details. Each year he presents us with the intrigues and delights of the interior of the circles, so easily missed by all but the most eagle-eyed, accompanied with an eye-watering array of beautiful photography.

A.J. Gevaerd has a background in chemistry and has been deeply and widely involved with the UFO subject for over 40 years; in that time has investigated hundreds of cases first-hand. He is the founder and editor of the Brazilian UFO Magazine, which has run for 35 years and has worked with MUFON and CUFOS and many other UFO organisations in Brazil and Worldwide. He has worked with some of the World's leading Ufologists and has worked on all aspects of the phenomenon from military cover-ups to close encounters and UFO abductions – he has also brought his considerable experience to the investigation some of the crop circles that have appeared in Brazil in recent years. A. J. has been a consultant to the media for many years working with National Geographic, the Discovery Channel, as well as the Brazilian media.

Roland Beljon is a sociology major and works in the field of mobility management and environmental consultancy. He has been chairman of the Dutch Centre for Crop Circle Studies for the past 5 years and an active member since it was founded in 1995. Together with his partner Nancy Polet he has been visiting the crop circles every year since they discovered their first one next to Silbury Hill in 1994. In 2010 Roeland and

Nancy founded Sky High Creations and together they have organised many lectures and events on frontier sciences and spiritual growth. Every summer, they organise "A Night of Crop Circling" in Alton Barnes, right in the middle of crop circle country, Wiltshire UK.

Monique Klinkenbergh is the founder of the Crop Circle Exhibition Project and Information Centre. After being inspired by the crop circle phenomenon in 2007, followed by two years of investigation, she sold her company to fully dedicate herself to the subject. During the Crop Circle Season, Monique lives in Wiltshire. Here she conducts research (e.g. surveillance projects) and runs the Crop Circle Exhibition and Information Centre, which premiered at the Wiltshire Museum in 2014 and is now based in Honeystreet, near Alton Barnes, Wiltshire. Her mission is to increase the public's awareness of the phenomenon through professional information sharing and to act as a platform for scientists, researchers and enthusiasts to meet and share knowledge and expertise. In addition, her daily crop circle reconnaissance flights have been an integral part of the crop circle community for several years, as well as her beneficial diplomatic interface with UK farmers. She is committed to reduce the friction between the farming community and those who research and visit formations.

Robin Heath is an independent researcher into ancient wisdom, specialising in archaeoastronomy and megalithic culture. He has written nine books on this and allied subjects, including the best selling Sun Moon & Stonehenge: Proof of High Culture in Ancient Britain, Power Points: Secret Rulers & Hidden Forces in the Landscape and Alexander Thom: Cracking the Stone Age Code. In a varied career Robin has enjoyed being a research scientist in computer chips, a marketing manager in electronics, a senior lecturer in mathematics and engineering and head of department in a college of further education. Since 1974 he has also been practicing as an astrologer and is a highly regarded astrologer who has taught in all the leading schools of astrology in the UK and been the editor of the international Astrological Association Journal.

Geoff Fitzpatrick was introduced to mandalas whilst studying the pioneering work of Carl G Jung and has spent the past 15 years exploring the intersection of geometry, spirituality and psychology through these symbols. Working with mandalas has opened Geoff to the profound power geometry possesses to influence states of consciousness. The construction of sacred sand mandalas during Geoff's Mandalanature sessions opens people to a deeper aspect of themselves by blending creativity, geometry and mindfulness in a unique and special way. In addition to his studies at Trinity College and the Milltown Institute, Geoff has trained with Dr. Stanislav Grof MD learning a psychotherapeutic technique called Holotropic Breathwork. Dr. Grof's cartography of the psyche informs the Manalanature model entirely. Geoff is also a regular visitor to the crop circles, to experience their spaces and contemplate their geometries. Geoff combines his love of Mandalas, consciousness and the circles to form a unique view of this phenomenon.



Our conference is personal and intimate:

Right: Gary King gives his 2017 presentation

Left: Then speaks to members of the audience.





Conference Dinner Menu

The Bear Hotel has an excellent reputation for fine dining!

Please note: you will need to state your menu choices when you book for the conference and all drinks are brought separately from the bar.

Starters

Mozzarella, tomato and pesto salad (v)

Wild Mushroom fricassee in puff pastry case and truffle dressing (v)

Chicken liver parfait with crostini and caramelised onion chutney



Main Course

Butternut squash and potato wellington with tomato and tarragon sauce (v)

Fillet of sea bass with cherry tomato risotto and basil pesto

Roast Sirloin of beef with Yorkshire pudding, red wine gravy and chateau potatoes



Dessert

Lemon posset with shortbread biscuit (v)

Warm Chocolate Brownie with Chantilly cream (v)

Apple pie and vanilla custard (v)

Coffees and Tea

Special Requirements: Please advise us upon booking if you have allergies so that we can offer an alternative if need be. We can also cater for those who need a gluten-free diet.

For More Information, or if you have any questions about any aspect of our event please contact us: Email: events@temporarytemples.co.uk or Phone: +44 (0)23-92352867